Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Delayed periods. Taking pregnacare contraceptive pills. Pregnancy test- negative. What is the problem?

Hi doctor i have been taking pregnacare conception pills nd my husband is taking wellman conception my tummy looks as if am pregnant i had a spotting 3 weeks ago for few days my periods supose to cum on the 8 th this month no sign of periods last month my periods came late i took preggi test its negative whats happening to body doc pls help am confused
Asked On : Sat, 13 Apr 2013
Answers:  2 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

Sometimes conception pills have cause a change in the menstrual cycle. If your periods were previously normal, and this is the first time you are experiencing such a presentation, then the cause for this can be any of the following conditions in their order of likelihood:
-Pregnancy: A pregnancy can sometimes be detected through home pregnancy tests only by the 3-4 th month in some women; but it should ideally return a positive result if conducted using an early morning urine sample at least 2 weeks from the assumed date of conception or on or after the first day of a missed period
-Infections: Although you are not experiencing any symptoms of an infection, these are one of the most common causes of a delay in periods; this can only be considered when all other options have been ruled out
-Hormonal changes: This can happen due to the conception pills that you are consuming.

In my opinion, I would advise a repeat home pregnancy test as per my instructions, you might even have to repeat this test 2-3 times a day for a confirmed result.

If pregnancy has been ruled out then you can visit your doctor, to consider the conception pills to be the cause for your presentation. But I am sure this is nothing serious to worry about. Wishing you a successful conception soon and an uneventful pregnancy that results in a beautiful and healthy baby.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications at: . I would gladly help you.

Best wishes.
Answered: Tue, 2 Jul 2013
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. B. Vineet Mohan's  Response

If you are taking OCPs and you still do not have regular periods, then you might be having irregular periods. This might be dysmenorrhea or oligomenorrhea. This usually happens due to hormonal imbalance. What I need you to do is to consult a gynecologist so that they will be able to run some tests on you and be able to tell you the cause of your illness. I hope this helps.

Dr Vineet
Answered: Tue, 2 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor